MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported that the g-frame slipped during treatment.
 
Additional Manufacturer Narrative
The customer reported that the g-frame slipped during treatment.An investigation was attempted by conducting an evaluation of the product and the reported information.Elekta has not received the ct images from the customer, although they have been requested more than three times.The customer subsequently confirmed that they were unwilling to provide elekta with the ct images, therefore elekta were unable to perform a complete investigation.The frame and reusable fixation screws have been received and examined.The frame position, screw lengths used, screw penetration depth and screw angle versus the skull is therefore unknown and could not be analyzed.All parts, both fixation screws and frame, have passed their lifetime and this can be a contributing factor for the incident to occur.Based on the available information, the root cause is a combination of the following: the patient became agitated and twisted out of the frame.The body movement of the patient was observed, but not the resulting frame slippage.The patient did not notice that the frame slipped and therefore did not alert the operator.The operator did not pause the treatment to check the patient the second time.Factors like screw angle, patient anatomy at screw tips, torque used and frame placement are unknown factors that may have contributed to a less stable fixation.Worn and old equipment used past lifetime, especially the reusable fixation screws were used and could have been contributed to a less rigid fixation.The amount of radiation delivered to healthy tissue is unknown because it is not clear at what point the slippage occurred.Based on the available information, it was within a 15 minute time window.There is no feedback regarding patient injury or outcome.Elekta guarantee the leksell stereotactic system for 5 years from acceptance, and the reusable fixation screws for 1 year.This is documented in the instructions for use.The investigation found that all of the reusable fixation screws were manufactured more than eight years ago.The batch numbers indicate that no screws have been replaced during the year of usage of this kit.Although many of the screw tips show wear, there is no obvious damage that could explain the frame slippage.Therefore, it is unlikely that the tip sheared off and caused the frame slippage.The instructions for use contain several warnings about the importance of ensuring the frame does not move on the patient's skull.

Brand Name
LEKSELL STEREOTACTIC SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
hagaplan 4
stockholm, 113 6 8
SW  113 68
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
hagaplan 4
stockholm, 113 6 8
SW   113 68
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key21909181
Report Number9612186-2025-00002
Device Sequence Number18325003
Product Code HAW
UDI-Device Identifier07340048305075
UDI-Public07340048305075
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown